|Can you help?
Jul 31, 2000
Hello Doctors. I am a 44 yo male, who was diagnosed 4 years ago with full blown aids. My VL has been undetectable now for 3.5 and cd4 now at 400 (was 0-3) My dr. had me on crix, zerit and epivir and a few antibiotics for MAI. As of 1 year ago this month my dr. switched me to sustiva, with no side effects at all. This past month or so I have been losing weight and very nauseous. When I last saw my dr. a week ago he seemed very concerned that maybe I have liver toxicity from the sustiva. So he did a blood test to check it. Is it possible after one year, I now have this problem? I was blaming it on allergies and a nasal drip I have that was causing me to be feeling this way. I know sinus problems could make you feel this way. I was also switched to combivir on my last visit, and now taking androgel for low normal testosterone. I was doing so well these past 3 years or so, that I think I might be making myself feel worse by worrying so much. Any thoughts you may have on this would be greatly appreciated. Thanks, Bob
| Response from Dr. Fisher
First, do you have evidence of liver problems? Have you been tested for hepatitis C or B? The antiretrovirals in general can cause liver toxicity especially in the face of hep C. Sustiva is relatively safer than others but not completely innocent. I assume the androgel is new as it is new to the marketplace, but have you had other testosterone treatment? If so that could be part of the problem too.
And what about the MAI? What are you on? Can you come off? Check with your doc. But the first point is the most important: do you actually have evidence of liver toxicity (blood tests, ultrasound or CT scan)?
Alvan Fisher, M.D.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Hiv Antibody Does This Mean I Have Aids
- The Cause And Effect Of Hiv Aids
- Can You Get Hiv If You Share Drinks With A Person Who Has It?
- Could A Hepatitis B Vaccination Cause A False Positive Result In An Hiv Test
- Can Semen On Your Breast Cause Hiv?
- Can You Get Hiv From Kissing An Hiv Positive Person?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.